Alert archive / West Virginia / Special Weather Statements in 2011
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jul 11, 2011, 11:31 PM EDT for 4 counties in West Virginia; Gallia County, Lawrence County, Ohio; 4 counties in Kentucky. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2011, 11:31 PM EDT (03:31 UTC)
- Expired
- Jul 12, 2011, 12:45 AM EDT
- In force
- 74 min
- Issued by
- NWS Charleston, WV
Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Gallia County, OH, Lawrence County, OH, Cabell County, WV, Mason County, WV, Putnam County, WV, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 99 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4907 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 5.9
- Supercell composite
- 33.6
The text
As transmitted, in the capitals the NWS used until 2016.
409
WWUS81 KRLX 120331
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1131 PM EDT MON JUL 11 2011
KYZ101>103-105-OHZ086-087-WVZ005>008-013>015-120445-
BOYD KY-CABELL WV-CARTER KY-GALLIA OH-GREENUP KY-JACKSON WV-
KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LINCOLN WV-MASON WV-PUTNAM WV-
WAYNE WV-
1131 PM EDT MON JUL 11 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BOYD...CABELL...
CARTER...GALLIA...GREENUP...LAWRENCE...MASON...NORTHERN
LAWRENCE...NORTHWESTERN KANAWHA...NORTHWESTERN LINCOLN...
PUTNAM...SOUTHERN JACKSON AND WAYNE COUNTIES...
AT 1126 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
NORTH OF POINT PLEASANT TO ASHLAND TO 8 MILES NORTH OF CARTER CAVES
STATE PARK...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR GLOBE AROUND 1145 PM...LEON AROUND
MIDNIGHT...GIVEN AROUND 1215 AM AND LIBERTY AROUND 1230 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 149 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 45
IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 118 AND 127 IN WEST
VIRGINIA.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3834 8332 3834 8324 3842 8324 3874 8299
3875 8287 3860 8285 3858 8279 3878 8267
3884 8246 3901 8224 3901 8215 3864 8154
3806 8228 3798 8303 3811 8290 3817 8292
3818 8306 3826 8316 3819 8327 3828 8334
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jul 11, 10:25 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 11, 10:25 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1025 PM EDT MON JUL 11 2011 .SYNOPSIS... A WEAK COLD FRONT PUSHES SOUTHWARD TONIGHT AND TUESDAY. WEAK UPPER LEVEL DISTURBANCE MOVES ON WEDNESDAY. HIGH PRESSURE BUILDS WEDNESDAY NIGHT INTO THURSDAY. && .NEAR TERM /UNTIL 8 AM TUESDAY MORNING/... UPDATE... NEW LINE OF CONVECTION HAS FIRED ALONG IN THE VICINITY OF THE MESO LOW OVER CENTRAL INDIANA/WEST CENTRAL OHIO. ATMOSPHERE HAS RECOVERED FROM CONVECTION EARLIER THIS AFTERNOON...ALTHOUGH CONVECTIVE DEBRIS AND COOLER AIR FROM THE MESO HIGH LINGERS OVER OUR NECK OF THE WOODS IN THE RLX CWA. THUS...HAVE REASON TO BELIEVE THE STORMS CURRENTLY OVER PERRY AND MORGAN COUNTIES ARE LIKELY ELEVATED...WHILE THOSE FURTHER WEST ARE OPERATING UNDER THE SURFACE BASED CAPE THAT HAS HAD VERY HIGH VALUES...PUSHING 4000J/PG FROM THE 00Z ILN SOUNDING. THIS LINE OF STORMS WILL PROPAGATE SOUTH SOUTHEAST OVER THE NEXT FEW HOURS...AND SHOULD MAINLY AFFECT OUR SOUTHEAST OHIO...NORTHEAST KENTUCKY...AND WEST CENTRAL WEST VIRGINIA COUNTIES. STORMS ARE MUCH MORE STOUT THIS TIME AROUND...WITH HIGHER ECHO TOP HEIGHTS REACHING 50KFT ON OCCASION. CONVECTION IS GETTING SOME ASSISTANCE FROM A MOIST FEED OFF THE SURFACE SEEN AT THE 925MB LEVEL FROM THE SOUTHWEST. ALSO EVIDENT IS AN AXIS OF CONVERGENCE WHERE THE CONVECTION IS FIRING AS THE WINDS VEER NORTHWEST ON THE NORTHERN SIDE OF THIS LINE. ATMOSPHERE WILL LIKELY DEGRADE IN TERMS OF SUPPORT AS THE LINE CROSSES I-64 OVER THE NEXT FEW HOURS DUE TO LINGERING EFFECTS FROM THE PREVIOUS SQUALL LINE. PREVIOUS DISCUSSION... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED. NUMEROUS LIGHTNING...AND SUB SEVERE DAMAGING WINDS WERE REPORTED AS A STORM COMPLEX BOWED ACROSS THE AREA DURING THE AFTERNOON AND EVENING HOURS. UPDATED POPS/WX/WIND AS THE ACTIVITY EXITED THE AREA. ADDITIONAL STORMS ARE EVIDENT OVER OHIO...AS THE ATMOSPHERE RECOVERED BY EARLY EVENING. THESE STORMS COULD ENTER OUR SOUTHEAST OHIO AROUND 04Z...AND PORTIONS OF WV OVERNIGHT. SOME OF THESE STORMS COULD BECOME SEVERE. WE WILL KEEP MONITORING CLOSELY THIS SITUATION...IN CASE WATCHES OR WARNING ARE NEEDED. THERE IS A SLIGHT RISK FOR SEVERE STORMS FROM SPC TOMORROW TUESDAY. && .SHORT TERM /8 AM TUESDAY MORNING THROUGH THURSDAY/... TRIMMED BACK POPS TUES NIGHT INTO WEDS MORNING AS THE COLD FRONT WILL PUSH SOUTH...CLEARING OUR SOUTHERN COUNTIES BY 12Z WEDS. KEEP POPS IN FOR WEDS AFTERNOON AS THE UPPER TROUGH SWINGS THROUGH WITH A 500MB VORT MAX. VERY LIMITED MOISTURE IN THE POST FRONT ENVIRONMENT SHOULD LIMIT THE SHOWERS AND THUNDERSTORMS...BUT KEPT CHC POPS IN ALONG THE MAIN FORCING TO THE NORTH...AND IN THE SOUTH WHERE THERE IS A LITTLE MORE MOISTURE AVAILABILITY. AS UPPER TROUGH SWINGS THROUGH...POPS QUICKLY ERODE AS MOISTURE IN THE COLUMN DRIES UP. KEEP TEMPS NEAR GUIDANCE AS TEMPERATURES DROP BACK TO NEAR NORMAL. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... HPC FORECAST GENERALLY FOLLOWED...WITH SOME TWEAKS. SURFACE HIGH PRESSURE WILL PUSH EAST EARLY IN THE PERIOD. AS A RESULT...TEMPERATURES EARLY SHOULD BE COOLER...WITH READINGS RETURNING TO NORMAL LATER IN THE PERIOD. MAIN QUESTION FOR THIS PERIOD IS NORTHWEST FLOW EARLY IN THE PERIOD...WITH THE UPPER RIDGE BUILDING EAST ACROSS THE AREA. BECAUSE OF THIS...MAINTAINED HPC CHANCE/SLIGHT CHANCE POPS. POPS SHOULD BE SOMEWHAT DIURNAL IN NATURE. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... MVFR CONDITIONS WILL STILL POSSIBLE ACROSS CRW...HTS...BKW WHILE STORMS CONTINUE TO MOVE SOUTH AND SOUTHEAST THIS EVENING. VFR/MVFR CEILINGS WILL FOLLOW THIS STORM LINE IN MIST OR LIGHT FOG. IFR FOG POSSIBLE OVER HIGHER TERRAIN POST RAINFALL THROUGH AT LEAST MIDNIGHT. ADDITIONAL STORMS ARE DEVELOPING ACROSS OH...AS THE ATMOSPHERE PARTIALLY RECOVERED DURING THE LATE AFTERNOON HOURS. SOME OF THESE STORMS COULD REACH SOUTHEAST OH AROUND MIDNIGHT...AND PORTIONS OF WV OVERNIGHT. ATTM IT IS DIFFICULT TO PINPOINT THE EXACT TRAJECTORY OF THESE INDIVIDUAL STORMS AND OPTED TO KEEP THEM OUT OF THE TAFS. THIS LATER ACTIVITY IS IN RESPOND OF AN UPPER WAVE AND ITS ASSOCIATED COLD FRONT PROJECTED TO MOVE ACROSS THE AREA 06-12Z. RIVER AND VALLEY FOG SHOULD REDEVELOP DURING THE MORNING HOURS. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY... FORECAST CONFIDENCE: MEDIUM ALTERNATE SCENARIOS: CONVECTION OVER NRN WV MAY CAUSE BRIEF IFR CONDITIONS AND EXTEND FURTHER SOUTH THEN FORECAST AND RIVER-VALLEY FOG MAY BE MORE WIDESPREAD DURING THE MORNING HOURS. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE TUE 07/12/11 UTC 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13 EDT 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09 CRW CONSISTENCY H H H H M M M M M M M H HTS CONSISTENCY H H H M M M M M L L L H BKW CONSISTENCY H H H H H H H M H H H H EKN CONSISTENCY H H H H H M L L L M M H PKB CONSISTENCY M M H M M M M M M M M H CKB CONSISTENCY H M M H H M M M M M H H AFTER 00Z WEDNESDAY... NO WIDESPREAD IFR CONDITIONS EXPECTED ATTM. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH/ARJ/TAX NEAR TERM...26/ARJ SHORT TERM...TAX LONG TERM...JSH AVIATION...ARJ
Hazardous weather outlook, Jul 11, 10:06 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1006 PM EDT MON JUL 11 2011 KYZ101>103-OHZ066-067-075-076-083>087-WVZ006>011-017-019-130215- GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON- MEIGS-GALLIA-LAWRENCE-CABELL-MASON-WOOD-PLEASANTS-TYLER-WIRT-RITCHIE- 1006 PM EDT MON JUL 11 2011 ...SEVERE THUNDERSTORM WATCH 635 IN EFFECT UNTIL 5 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ105-VAZ003-004-WVZ005-013>016-018-020-024>040-046-047-130215- LAWRENCE-DICKENSON-BUCHANAN-WAYNE-LINCOLN-PUTNAM-KANAWHA-ROANE- CALHOUN-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 1006 PM EDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 11, 9:12 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
912 PM EDT MON JUL 11 2011
VAZ003-120145-
DICKENSON VA-
912 PM EDT MON JUL 11 2011
...A STRONG THUNDERSTORM WILL AFFECT DICKENSON COUNTY...
AT 912 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CLINTWOOD...
MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR CLINCHCO AROUND 920 PM...MCCLURE AROUND 925
PM...NORA AROUND 935 PM AND TRAMMEL AROUND 945 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3698 8238 3698 8241 3704 8249 3714 8256
3720 8256 3730 8231 3710 8216 3705 8214
3703 8215 3702 8220 3699 8224 3699 8229
3695 8236
28Special weather statement, Jul 11, 9:40 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
940 PM EDT MON JUL 11 2011
OHZ066-067-120230-
MORGAN OH-PERRY OH-
940 PM EDT MON JUL 11 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MORGAN AND PERRY
COUNTIES...
AT 930 PM EDT...ANOTHER STRONG THUNDERSTORM...LOCATED OVER
LANCASTER...MOVING EAST AT 35 MPH...WILL AFFECT PERRY COUNTY FROM
THE WEST.
WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR JUNCTION CITY AROUND 950 PM...NEW LEXINGTON
AROUND 1000 PM...HEMLOCK AROUND 1005 PM...RENDVILLE AROUND 1010 PM
AND EAGLEPORT AROUND 1025 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3976 8187 3951 8198 3953 8205 3955 8205
3955 8216 3958 8227 3959 8227 3961 8239
3973 8238 3975 8241 3981 8240
08Special weather statement, Jul 11, 10:25 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1025 PM EDT MON JUL 11 2011
OHZ067-075-076-120300-
ATHENS OH-MORGAN OH-WASHINGTON OH-
1025 PM EDT MON JUL 11 2011
...A LINE STRONG THUNDERSTORMS WILL AFFECT EASTERN ATHENS...MORGAN
AND WESTERN WASHINGTON COUNTIES...
AT 1018 PM EDT...A LINE OF STRONG THUNDERSTORMS WERE LOCATED 7 MILES
WEST OF MCCONNELSVILLE...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN THUNDERSTORMS APPROACH.
THESE STORMS WILL BE NEAR MCCONNELSVILLE AROUND 1030 PM...STOCKPORT
AROUND 1035 PM...HACKNEY AROUND 1040 PM...BEVERLY AROUND 1050 PM AND
COOLVILLE AROUND 1055 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3960 8158 3959 8158 3959 8155 3958 8151
3920 8180 3932 8216 3937 8214 3947 8205
3976 8200
08Special weather statement, Jul 11, 10:57 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1057 PM EDT MON JUL 11 2011
OHZ066-067-075-076-084-085-WVZ007>010-120345-
ATHENS OH-JACKSON WV-MASON WV-MEIGS OH-MORGAN OH-PERRY OH-
PLEASANTS WV-VINTON OH-WASHINGTON OH-WOOD WV-
1057 PM EDT MON JUL 11 2011
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT ATHENS...EASTERN
VINTON...MEIGS...MORGAN...NORTH CENTRAL MASON...NORTHWESTERN
JACKSON...PLEASANTS...SOUTHERN PERRY...WASHINGTON AND WOOD
COUNTIES...
AT 1048 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED 5 MILES
SOUTHEAST OF LAKE HOPE STATE PARK...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THESE STORMS WILL BE NEAR ATHENS...DEXTER...AND MALTA AROUND 1105 PM...
HARRISONVILLE...STROUD RUN STATE PARK...AMESVILLE...AND
MCCONNELSVILLE AROUND 1110 PM...DARWIN...RUTLAND AND CHESTERHILL
AROUND 1115 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 17 IN OHIO...AND BETWEEN MILE MARKERS 145 AND 186 IN
WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3959 8158 3959 8149 3965 8146 3945 8109
3883 8181 3896 8210 3900 8210 3901 8221
3910 8243 3914 8243 3914 8251 3919 8259
3940 8248 3939 8230 3948 8228 3948 8217
3955 8217 3960 8237 3966 8234 3975 8165
08Special weather statement, Jul 11, 11:02 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1102 PM EDT MON JUL 11 2011
KYZ101>103-105-OHZ083-084-086-087-WVZ005>007-120330-
BOYD KY-CABELL WV-CARTER KY-GALLIA OH-GREENUP KY-JACKSON OH-
LAWRENCE OH-LAWRENCE KY-MASON WV-VINTON OH-WAYNE WV-
1102 PM EDT MON JUL 11 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BOYD...CARTER...
EXTREME WEST CENTRAL MEIGS...GALLIA...GREENUP...JACKSON...
LAWRENCE...MASON...NORTH CENTRAL LAWRENCE...NORTHWESTERN
CABELL...NORTHWESTERN WAYNE AND SOUTH CENTRAL VINTON COUNTIES...
AT 1058 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
SOUTH OF WELLSTON TO 9 MILES SOUTH OF WHEELERSBURG TO 19 MILES
NORTHWEST OF CARTER CAVES STATE PARK...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR RIO GRANDE AROUND 1115 PM AND ASHLAND
AROUND 1130 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 151 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 18
IN WEST VIRGINIA.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3834 8324 3871 8304 3876 8289 3859 8284
3860 8275 3884 8266 3885 8277 3898 8281
3925 8269 3907 8231 3901 8231 3901 8219
3887 8190 3879 8184 3829 8242 3812 8290
3826 8316 3820 8323 3834 8333
13Special weather statement, Jul 11, 11:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1131 PM EDT MON JUL 11 2011
KYZ101>103-105-OHZ086-087-WVZ005>008-013>015-120445-
BOYD KY-CABELL WV-CARTER KY-GALLIA OH-GREENUP KY-JACKSON WV-
KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LINCOLN WV-MASON WV-PUTNAM WV-
WAYNE WV-
1131 PM EDT MON JUL 11 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BOYD...CABELL...
CARTER...GALLIA...GREENUP...LAWRENCE...MASON...NORTHERN
LAWRENCE...NORTHWESTERN KANAWHA...NORTHWESTERN LINCOLN...
PUTNAM...SOUTHERN JACKSON AND WAYNE COUNTIES...
AT 1126 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
NORTH OF POINT PLEASANT TO ASHLAND TO 8 MILES NORTH OF CARTER CAVES
STATE PARK...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR GLOBE AROUND 1145 PM...LEON AROUND
MIDNIGHT...GIVEN AROUND 1215 AM AND LIBERTY AROUND 1230 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 149 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 45
IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 118 AND 127 IN WEST
VIRGINIA.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3834 8332 3834 8324 3842 8324 3874 8299
3875 8287 3860 8285 3858 8279 3878 8267
3884 8246 3901 8224 3901 8215 3864 8154
3806 8228 3798 8303 3811 8290 3817 8292
3818 8306 3826 8316 3819 8327 3828 8334
13The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 10:57 PM EDT | Special Weather Statement | RLX | Wood | 48 min |
| Jul 11, 11:02 PM EDT | Special Weather Statement | RLX | Mason | 28 min |
| Jul 11, 11:38 PM EDT | Special Weather Statement | RLX | Calhoun, Gilmer, Jackson, Ritchie, Roane, Wirt and 1 more | 82 min |
| Jul 12, 12:01 AM EDT | Special Weather Statement | RLX | Boone, Kanawha, Lincoln, Putnam, Wayne | 59 min |
| Jul 12, 12:05 AM EDT | Flash Flood Warning | RLX | Wayne | 2 hr |
| Jul 12, 12:50 AM EDT | Special Weather Statement | RLX | Boone, Fayette, Kanawha, Lincoln, Logan, Mingo | 55 min |
| Jul 12, 1:37 AM EDT | Special Weather Statement | RLX | Logan, McDowell, Wyoming | 53 min |
| Jul 12, 4:13 AM EDT | Heat Advisory | RLX | Cabell, Lincoln, Mason, Putnam, Wayne | 14 hr |
| Jul 12, 7:29 PM EDT | Special Weather Statement | RLX | Mingo | 31 min |
| Jul 11, 9:16 PM EDT | Severe Thunderstorm Warning | RLX | Morgan, Perry | 59 min |
| Jul 11, 9:40 PM EDT | Special Weather Statement | RLX | Perry | 50 min |
| Jul 11, 9:54 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Perry | 36 min |
| Jul 11, 10:25 PM EDT | Special Weather Statement | RLX | Athens, Morgan | 35 min |
| Jul 11, 11:04 PM EDT | Flash Flood Warning | RLX | Athens, Washington | 3 hr |
| Jul 11, 9:12 PM EDT | Special Weather Statement | RLX | Dickenson | 33 min |
Nearby
Special Weather Statements in West Virginia, 2011Special Weather Statements in Kentucky, 2011Special Weather Statements in Ohio, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.